Two patients, Janamaya Rai (86) and Krishna Nagarkoti (68), passed away at Patan Academy of Health Sciences after receiving the antibiotic called “Ceftriaxone”.
Both patients were being treated for pneumonia, with Nagarkoti also having liver disease. They were administered the antibiotic through a syringe.
The hospital director, Dr. Rabi Shakya, suspects accidental death as they passed away shortly after receiving the medicine. The incident is under investigation.
Their relatives protested, claiming they died shortly after receiving medication.
Studies show that “Ceftriaxone” is linked to a number of serious reactions, including some deaths. Factors like using the drug in an unapproved way and administering it too quickly through an intravenous (IV: in the vein) were identified as risks. Patients with a history of allergies to similar antibiotics would be recommended to find alternatives.